Alert archive / Wyoming / Fire Weather Watches in 2021

Fire Weather Watch 6, NWS Cheyenne, WY

June 19, 2021

NWS Cheyenne, WY issued this fire weather watch at Jun 19, 2021, 12:54 PM MDT. It took effect at Jun 20, 2021, 10:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 19, 2021, 12:54 PM MDT (18:54 UTC)
In effect from
Jun 20, 2021, 10:00 AM MDT
Expired
Jun 19, 2021, 7:49 PM MDT
In force
Issued by
NWS Cheyenne, WY

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this fire weather watch went out at Jun 19, 11:52 AM MDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 19, 11:52 AM MDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1152 AM MDT Sat Jun 19 2021

.UPDATE...
Issued at 1120 AM MDT Sat Jun 19 2021

Latest mesosector visible loop was still showing quite a bit of
mid and high clouds moving through southeast Wyoming. This appears
to be stifling the convection potential across the area at the
moment ahead of a shortwave stretching from just east of Rawlins
to Casper. If this cloud cover can start scouring out in the next
hour or two, this may help initiate a few thunderstorms along the
Laramie Range. However, we the bulk of these storms will
strengthen as they move into the Nebraska panhandle where surface
based capes are above 3000j/kg. The strong updrafts will most
likely overcome the weak low level shear and tap the mid and upper
level shear which will favor some rotating updrafts with large
hail up to ping pong ball size and deep convective downdrafts.
Storm movement will be a little faster than yesterday with the
general movement of west to east at 15 to 25kts with the right
movers slightly faster.

Still planning on hanging on to the Red Flag Warning for our
northern counties even with the batch of clouds moving through
that region. There does appear to be some drying/subsidence behind
this deck of clouds, which may allow RH's to drop later in the
afternoon before the front passes through.

&&

.SHORT TERM...(Today through Monday night)
Issued at 210 AM MDT Sat Jun 19 2021

Forecast challenges deal with fire weather across our northern
fire weather zones and severe thunderstorms across our
southeastern forecast zones today.

Currently...Low pressure center over northern Carbon County this
morning with a stationary front from Colorado Springs to Laramie
to the low and then west to northern Utah. Another dry cold front
pushing in from the north and northeast. Current dewpoints behind
this front are in the 30s. South of this front...across much of
the Nebraska Panhandle and southern/southeastern
Wyoming...dewpoints are quite rich with mid and upper 50s being
reported.

For fire weather today...GFS shows a band of 25-30kt winds across
Converse County and the north Laramie Range from 700mb down to
800mbs. Think the current Red Flag Warnings for FWZ 301 and 302
are still looking in good shape. No changes in the warnings are
expected. Further south...for those FWZs that are ready...humidity
looks to be too high.

For severe thunderstorms today...looking at upper 50s/low 60
dewpoints in the Panhandle for much of the day ahead of that
approaching dry cold front. GFS soundings for the southern
Panhandle this afternoon showing CAPE values of 2000 to 2500 J/KG.
Surface to 6km shear not all that impressive around 30kts. PWATs
quite high around 1.3 inches. From latest HRRR...storms look to
form as early as 18Z today...then drift eastward around 10kts into
this richer air. Large hail and heavy rainfall likely the main
threats today with those high PWATS...so later shifts will need to
keep flash flooding in mind. HRRR suggesting a squall line
developing across the southern Panhandle after 21Z with convection
coming to an end after 01Z.

Clipper system set to move into area Sunday afternoon in northwest
flow. Forecast guidance in great agreement with fairly widespread
precip developing late afternoon and evening Sunday into Monday
morning. Continued to go higher than guidance on PoPs for this
timeframe.

.LONG TERM...(Tuesday through Friday)
Issued at 210 AM MDT Sat Jun 19 2021

Starting Tuesday afternoon, a dominate ridge pattern will extend
across the High Plains bringing dry conditions, low humidity values,
mostly clear skies and warm temperatures. Afternoon high
temperatures begin to climb across the region with southeastern
Wyoming trending mid 80s to lower 90s and the western Nebraska
Panhandle reaching the upper 80s to lower 90s. By Wednesday, all
cities across the region excluding the mountains are estimated to be
above 87 degrees. With the combination of these dry conditions,
gusty winds are possible across southeastern Wyoming Tuesday
afternoon and Wednesday afternoon. Any outdoor burning is discourage
on these near critical fire weather days. Additionally, with a
dominate southwest to west wind on Wednesday may cause smoke
concerns for sensitive groups due to ongoing wildfires west of our
area. This ridge pattern continues until Thursday evening. The next
chance of precipitation would fall on Thursday evening and Friday
afternoon as short waves of moisture will mostly effect areas east
of I-25.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 526 AM MDT Sat Jun 19 2021

KSNY will continue in IFR conditions due to fog until 14Z. The
remaining TAF sites across the Nebraska Panhandle and southeastern
Wyoming will continue in VFR conditions for the rest of the TAF
period. Thunderstorms are expected today starting at 18Z scattered
across Wyoming and Nebraska border. These storms will last until
03Z pushing eastward into central Nebraska. Clouds trending BKN to
SCT will remain after the thunderstorms clear.

&&

.FIRE WEATHER...
Issued at 210 AM MDT Sat Jun 19 2021

Red Flag Warnings in effect for FWZs 301 and 302 today for gusty
west winds and low humidity. Further south...humidity looks to be
too high for fire headlines. Do see some temporary relief Sunday
into Monday as a low pressure system moves through the area with
cooler temperatures and widespread wetting rains. Warmer
temperatures return Tuesday as high pressure builds back over the
area. Would expect afternoon humidity to go critical once again
Tuesday through the rest of the week as this high once again
becomes established over the area.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ301-302.

NE...None.
&&

UPDATE...REC
SHORT TERM...GCC
LONG TERM...AW
AVIATION...AW
FIRE WEATHER...GCC
Hazardous weather outlook, Jun 19, 4:47 AM MDT, 8 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
447 AM MDT Sat Jun 19 2021

NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-116>119-201100-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-Niobrara County-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
447 AM MDT Sat Jun 19 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms are expected to develop this afternoon and
persist through early evening. Some of these storms are expected
to become severe with golf ball sized hail...damaging downburst
winds to 70 mph...heavy rainfall leading to localized flash
flooding and a possible tornado or two can not be ruled out.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Chances for showers and thunderstorms Sunday and Monday. Warmer
and drier conditions Tuesday through Thursday.

.Spotter information statement...

Spotter activation will be needed along and east of the Interstate
25 corridor after 1 PM today. Spotter activation will be needed
in the Nebraska Panhandle after 2 PM through 6 PM this evening.

WYZ104-105-109>115-201100-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
447 AM MDT Sat Jun 19 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Elevated to near critical fire weather conditions with gusty winds
and low humidity, susceptible to rapid fire weather growth, Tuesday
through the rest of the week.

.Spotter information statement...

Spotter activation will not be needed.

WYZ101-103-201100-
Converse County Lower Elevations-North Laramie Range-
447 AM MDT Sat Jun 19 2021

This hazardous weather outlook is for portions of east central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Gusty west to northwest winds and very low humidity expected this
afternoon for Converse County and the north Laramie Range. red
Flag Warnings are in effect for the area from noon today through 8
PM this evening. Any fires that start today will rapidly spread
under these critical conditions.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Elevated to near critical fire weather conditions with gusty winds
and low humidity, susceptible to rapid fire weather growth, Tuesday
through the rest of the week.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Jun 19, 8:15 AM MDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
815 AM MDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             2 NNW CHEYENNE          41.17N 104.81W
06/18/2021  M1.50 INCH       LARAMIE            WY   NWS EMPLOYEE

&&

TTRUDEL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:18 PM MDTRed Flag WarningCYS25 hr
Jun 18, 7:21 PM MDTSpecial Weather StatementCYSLaramie39 min
Jun 18, 7:35 PM MDTSevere Thunderstorm WarningCYSLaramie40 min
Jun 18, 7:54 PM MDTSevere Thunderstorm WarningCYSLaramie51 min
Jun 18, 8:13 PM MDTSevere Thunderstorm WarningCYSLaramie47 min
Jun 18, 8:29 PM MDTSevere Thunderstorm WarningCYSLaramie46 min
Jun 18, 8:30 PM MDTSpecial Weather StatementCYSLaramie45 min
Jun 19, 1:18 PM MDTSpecial Weather StatementCYSLaramie42 min
Jun 19, 1:51 PM MDTSpecial Weather StatementCYSLaramie24 min
Jun 19, 1:41 PM MDTSpecial Weather StatementCYSBanner49 min
Jun 19, 2:04 PM MDTSevere Thunderstorm WarningCYSBanner, Morrill, Scotts Bluff41 min
Jun 19, 2:23 PM MDTSpecial Weather StatementCYSKimball52 min
Jun 19, 2:38 PM MDTSpecial Weather StatementCYSBox Butte52 min
Jun 19, 2:42 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill36 min
Jun 19, 2:46 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill17 min
Jun 19, 2:53 PM MDTSpecial Weather StatementCYSMorrill37 min
Jun 19, 3:20 PM MDTSpecial Weather StatementCYSCheyenne55 min
Jun 19, 3:31 PM MDTSevere Thunderstorm WarningCYSCheyenne59 min

Nearby

Fire Weather Watches in Wyoming, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.